View Full Version : feelings of 'pressure in head' (allergies?)


anonone
04-09-09, 05:33 PM
lol, I have no idea where to put this, but I've been feeling these weird and disorienting head feelings lately. I saw a neurologist about it (who I swear was poking me in malicious excess during the physical exam, and also bruesed my akiles heal to make herself feel less bad...)

...Yeah, and so, that doctor attributed it to nothing more than 'taking too much Adderall' and urged me not to have an MRI because my symptoms weren't a close enough match to my own diagnosis (which was prolly wrong). I stopped taking the Adderall completely for like.. 3 weeks.. and the feelings came back to me in class when I moved back into my house.

From someone else I found out that pressure in the head can be caused by allergies, so I guess.. Does anyone else have this? What anti-histamines can I take that won't interfere with my central nervous system (lol, i know)... I'm thinking just some dayquil will be enough to prove to me that the head feelings are related to allergies, but I don't know about this stuff.

I'm like, dizzy / disoriented. I think I'm over exposed to indoor allergens.

D.B. Cooper
04-09-09, 06:34 PM
The doctor was probably partially right about the adderall, it could certainly cause certain forms of headache to get worse. That doesnt mean you dont have an allergy, it seems like you're worrying far to much about it if you seriously wanted an MRI.

anonone
04-09-09, 08:03 PM
It's very disorienting, I feel dizzy, and it's very uncomfortable to laying doing (I feel a head rush as if I'm standing on my head when I do that). That's why i'm so interested in it, it's starting to making life very difficult. I'm actually very supprized at the doctor's disintrest in figuring out exactly why I was (and am again) feeling so messed up (given that I couldn't match my symptoms to a case of taking too much stimulant).

vague107
04-24-09, 11:08 PM
Hey, did you try antihistamines? I think I have the same exact thing as you - I'm getting pressure feelings in my head like its going to implode (seriously). I never used to get mrigraines but now I think thats what they are...but this allergy thing is interesting. Could it really only cause these "headaches" and no other symptoms like sniffly nose/itchy throat? Because I don't have any of that. But tylenol and other OTC painkillers dont do much for my headaches at all..

BTW I take vyvanse, not adderall, but same thing applies I think, actually vyvanse may be worse in headaches department (from my personal observation, but adderall has some unique bad effects on me)

anonone
04-25-09, 09:48 AM
Hey, i'm thinking my real problem is more legitimate than just allergies (although, what if being near allergens can cause slight inflamation in the brain, in that case it would be a relavent factor).

I haven't tried anti-histamines yet, it's too close to finals to be messing around.

Since my head pressure has to do with the tilt of my head I'm considering the possibility that the cause is an ACM (http://www.squidoo.com/chiarimalformation). This stands for ACM and has a CURE! It shows up on an MRI if you have it. When you set up the appointment, make sure it's set up by someone who knows what ACM type 1 stands for (Arnold-Chiari Malformation).

I'm not convinced it's my problem though, cause I don't have headaches yet... just the pressure... and other side effects of ACM, which can be described as ADD. My life is such a mess and I need to find a solution; I really, really hope I have ACM type 1, lol.

JR1973
06-01-09, 03:43 PM
pressure in the face (sinus cavities) is caused when the sinuses plug up causing a negative air balance. Your sinus cavities are located in your cheeks, above the eyes and right behind the eyes.

Take a decongestant (sudafed) and if you feel better than that is your answer. Sinus problems suck.

Subtracterall
05-11-10, 11:59 PM
I had the head pressure from Adderall IR- Barr Generic.

Not so from the XR.

Why? No clue.

Possibly chemical differences, I'm guessing.

Dexedrine does not seem to cause this by itself.

FWIW, I get the headaches...all the time...

Past MRI's showed no problems.

Piracetam caused 90% of my headaches to vanish.

Sinus problems I have as well.

Sit-n-Spin
05-12-10, 01:37 AM
I think you can get that feeling from rapid changes in blood pressure when you change positions from lying or sitting down to up. Maybe you should look into that possibility.

Subtracterall
05-28-10, 01:09 PM
While I personally experienced orthostatic hypotension, it has not been an issue since I discontinued Escitalopram in 2004.

MRI showed no problems [had several done within a year and a half] and cholesterol/BP are normal.

In fact, my blood pressure lowers when I take my medication.

Sorry, not trying to go off-topic from the OP.

Look into Zyrtec. To the best of my knowledge, it can be taken with stimulant medications- but each medication and each person is different.

However, as much as your issue sounds like mine- do you have carpet in your house?

I'm allergic to cats and dust mites, and find that the cat dander allergies cause headaches more frequently than the dust mites alone- and it's far worse with thicker carpet.

I should have noticed and addressed this first off, but I was tired and out of medication.

I have personally taken the generic Zyrtec and found it does help.

Always best to check with your doctor, but please avoid the new variants of dayquil- they contain phenylephrine instead of pseudoephedrine- every pharmacist I've asked about the "sudafed replacements" says that they do nothing but cause side effects while providing little to no therapeutic benefit.

The last pharmacist I asked called them "Worthless".

FWIW, please do not combine anything like ephedrine, phenylephrine, pseudoephedrine or related OTC remedies with Adderall unless your doctor implicitly tells you otherwise- it could be extremely dangerous to your well-being and might land you in the hospital.

If blood pressure is an issue, you might want to ask your doctor what medication can lower it [alpha blockers, ect] so that you can still retain a therapeutic benefit while lowering the risk.

I am surprised a doctor did not even consider- a neurologist nonetheless- ruling out all causes. If she is urging you against an MRI- ask why you shouldn't have one.

I know they can be costly, but remember: cost is no object when finding something out that can save your life.

Side-tracking myself again; when you get an MRI- it's pretty quick and painless, but you'll be able to rule out any problems other than allergies within a short time span if you have one.

Another side-note...allergy response seems to be effected by choline in the body- that is to say, choline may have the potential to modulate histamine response.